First Aid/poisoned?

Advertisement


Question
I fixed my self a cup of tea. I took a sip and later noticed white powder on the cup! I freaked dont know if it was the stevia i used or residual from the dishwasher. If it was residual will i be ok?? What should i do???

Answer
Hello Antonitsa,

Usually detergents like soap need to be in a sufficient quantity to do harm to you. If you had your tea with cream that may actually counter some of the harsh caustic base (if it was dishwasher detergent). I would imagine if you took in enough detergent to harm you you would taste an unusual, bitter taste. It sounds like it either wasn't detergent or it wasn't enough to do any harm.

Stay well,
Marc.

First Aid

All Answers


Answers by Expert:


Ask Experts

Volunteer


Marcus LaBarbera

Expertise

I am available to answer most questions related to: first aid, pre- hospital medicine, EMT and Paramedic questions, medical transport, critical care transport, ICU/CCU care, sedation, and medicine in general.

Experience

I have worked as a NYS Paramedic since 1993 for both community based ambulance companies and large commercial agencies. I Have experience as bike team commander, and shift supervisor for a commercial ambulance. As a member of the Disaster team I was deployed to Louisiana for 20 days following hurricane Katrina. I worked along side the county Haz-Mat team as a "Tox-Medic" with advanced training in treating injuries from chemical agents. Besides my experience on the on the ambulance I have worked in a number of hospital based offices including dialysis and a sleep lab.

Education/Credentials
I started my EMS career as a NYS CFR (Certified First Responder)in 1989, an EMT in 1991, a Paramedic since 1993, and a CCU transport paramedic since 2005. I currently hold certification as a: NYS Paramedic, Critical Care Transport Paramedic, ACLS/CPR/PALS certified. Advanced Haz-Mat Life Support certified (AHLS). In the past I have taught CPR and ACLS to my coworkers and the local community.

©2016 About.com. All rights reserved.